It is currently Mon Aug 21, 2017 9:32 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
 Post subject: issues with subutex
PostPosted: Thu Nov 07, 2013 7:19 pm 
Offline
Average Poster
Average Poster

Joined: Thu Nov 07, 2013 3:53 pm
Posts: 7
hello I have been on suboxones for 1 year and was getting really bad headaches and gained a lot of weight the doctor put me on subutex and my headaches are gone but feel really neasuaed and have back pain I felt the suboxone strips films helped me better but couldn't take any more due to headaches I was wondering if the subutex are any stronger or wondering if it could be the generic subutex iam taking the 54-411also they take forever to dissolve I heard there is a smaller kind of subutex to take I was wondering if I switch to a different manufacture in subutex they are not as effective I take 8mg 3 times a day any suggestions would help me out thanks :wink:


Top
 Profile  
 
 Post subject: Re: issues with subutex
PostPosted: Thu Nov 07, 2013 7:39 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jul 27, 2013 10:28 am
Posts: 666
Hello Princess and welcome to the forum!

Suboxone and Subutex are basically the same drug except for one difference. THe Suboxone also has Naloxone added to prevent abuse of the drug by addicts. The Subutex is pure Buprenorphine which is the active ingredient in both meds. Neither would be any stronger than the other if the mgs are the same.

Headaches and weight gain are commom issues with sub. I had headaches in the beginning and also added a few unwanted pounds during my time on subs. Many here say the same.

Dissolving is tricky business for some on subs. It could take anywhere from 5-10 minutes to 20 minutes or longer. Some say drink some kind of liquid immediately before the subs, and some say take them with the mouth being very dry. It varies with everyone.

Others do what is called a "painting" techinique when taking subs to help with dissolving and better absortion. Put the film or pill under your tongue, give it a few minutes to begin to dissolve, then take your tongue and spread the sub around the cheeks inside your mouth, and also up on the roof of the mouth. This helps get rid of it faster, and many say it helps get all the drug in the system.

You could ask about a different brand. You taking the 54-411 which is made by Roxane. Maybe trying another manufacturer would be more beneficial to you? Worth a try.

Another thing is you have been on the subs for about a year and taking 24mgs per day. That's a LOT of this drug to be taking after so much time. I'm NOT judging, or saying it's wrong, but I bet you could lower that dose considerably and maybe feel better?

Our stories are similar as I was also on 24mg of sub, but was on it for about 3 years. I began reducing my dose without my doctors knowledge and began feeling better as the dose got lower. It didn't comprimise how I felt either. I felt just as good on the lower doses as I did on the 24mg. I figured it was a waste of sub, and a waste of money to be on such a high dose after so long. Not telling you what to do here Princess, just food for thought!

Hope this helps Princess. Please keep us updated and again welcome to you!

Karen xoxo


Top
 Profile  
 
 Post subject: Re: issues with subutex
PostPosted: Thu Nov 07, 2013 8:12 pm 
Offline
Average Poster
Average Poster

Joined: Thu Nov 07, 2013 3:53 pm
Posts: 7
thank you for your advise I will give it a try I am tired of being on this medicine but I also got chronic pain I got addicted to oxycodone 6 years ago I got ran over by a drunk driver I was walking and she ran me over I had a broken jaw bones injured pretty bad in hospital for a month I was given liquid oxycodone and morphine I did good for a couple years on it then got really addicted so I got help and been on the suboxones then got migranes now taking subutex been a lifesaver but sometimes it don't take away all my pain like the oxys would but get some pain relief but never want to go down that road again I am on a good track recovery life now


Top
 Profile  
 
Our Sponsors
 Post subject: Re: issues with subutex
PostPosted: Thu Nov 07, 2013 8:16 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Oct 15, 2012 11:27 am
Posts: 1454
I was also going to suggest maybe trying a slightly lower dose. 24mgs is pretty high.. A lot of people claim headaches from naloxone, but the buprenorphine itself is a huge contributor of headaches. Long before suboxone even existed, headaches were a common side effect. My husband used to get them before suboxone and subutex were even on the market, when he was using buprenex ampules.

There is something about bupe that can cause a mean headache. The higher the dose, doesn't help.

(My advice being that you may be able to use a lower dose of suboxone, if that worked for you, and still avoid the headaches.)


Top
 Profile  
 
 Post subject: Re: issues with subutex
PostPosted: Thu Nov 07, 2013 8:53 pm 
Offline
Average Poster
Average Poster

Joined: Thu Nov 07, 2013 3:53 pm
Posts: 7
I will give that a try and lower the dose and see how that works out for me I will start tomorrow Its freezing cold where I live and in a lot of pain my bones are aching all day today thanks for your info


Top
 Profile  
 
 Post subject: Re: issues with subutex
PostPosted: Wed Nov 27, 2013 11:29 pm 
Offline
Average Poster
Average Poster

Joined: Thu Nov 07, 2013 3:53 pm
Posts: 7
so I tried the new subutex manufacture small round 8 with an arrow and they were ten times worse then the ones before so I decided to go back to the suboxone films I will try them tomorrow hopefully they work without the headaches I just want to be normal again just wanted to update thanks!


Top
 Profile  
 
 Post subject: Re: issues with subutex
PostPosted: Thu Nov 28, 2013 12:37 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
I was switched to Subutex accidentally and found them to be much more powerful than Suboxone.

Also, anytime I took my Suboxone dose up to or past 24mg, I would get a whopper of a headache, too. Like TD said, try lowering your dose.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group